MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 300CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 300CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSUP300STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection it was noted that the guidewire was returned and was kinked in numerous areas from 63cm.The guidewire was fractured along the nitinol tubing with the core wire exposed at 289cm.The functional inspection was not required.The reported event guidewire distal tip stretched was not confirmed during analysis.The reported guidewire torque problem was confirmed during analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that when the delivery wire passed through the stenotic lesion, the torque control force of the wire was almost zero, so the physician gradually withdrew it for external inspection and found that the tip of the guidewire was stretched.Additional information provided by the customer indicated that the device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/ prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.The patient's anatomy was moderately tortuous.During analysis, the guidewire was noted to be kinked at numerous areas from 63cm.The guidewire was also fractured along the nitinol tubing with the core wire exposed at 289cm.As reported, the patient¿s anatomy was moderately tortuous.Tortuosity at the location of the guidewire tip can increase pressure and friction on the wire.When torque is applied in such conditions, the tip may resist rotation.This resistance can lead to potential fracture of the guidewire tip during use.An assignable cause of not confirmed will be assigned to as reported guidewire distal tip stretched as the issue included a returned product review (visual, physical, and/or performance testing) showed no evidence of either the alleged issue(s).Based on the review of all available information an assignable cause of procedural factors will be assigned to the reported event guidewire torque problem which was confirmed during analysis and to the analyzed event guidewire torque problem as well as analyzed code guidewire distal tip broken/fractured during use.As the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.It is probable that the proximal end of the guidewire was slightly kinked/bent due to handling of the device during use, therefore an assignable cause of handling damage will be assigned to the analyzed guidewire kinked/bent.
 
Event or Problem Description
It was reported that during a procedure for a severe stenosis in the m1 segment of the middle cerebral artery, when the subject delivery wire passed through the stenotic lesion, the torque control force of the wire was almost zero, so the physician gradually withdrew it for external inspection and found that the tip of the subject guidewire was stretched.However, the subject guidewire was returned for analysis and it was discovered that the subject guidewire distal tip was broken/fractured during use.The subject guidewire was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
SYNCHRO SELECT-14 SUPPORT ST 300CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23727609
Report Number3012931345-2025-00193
Device Sequence Number13326629
Product Code MOF
UDI-Device Identifier07613327508628
UDI-Public(01)07613327508628(17)260919(10)0000560980
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2026
Device Catalogue NumberSSUP300STR
Device Lot Number0000560980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2025
Initial Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight80 KG
Patient RaceAsian